Does ejaculation frequency affect male pattern baldness and other aging symptoms?

  • Posted on: 11 December 2016
  • By: Lee
Image of DHT and Testosterone molecule structures

I've been looking into whether increased sexual activity affects aging symptoms such as male pattern baldness (alopecia). I had a hypothesis that dihydrotestosterone (DHT), a metabolite of testosterone, and a seemingly key element accelerating alopecia, might be "burned off" by ejaculation, whether because of sexual intercourse, masturbation or involuntary "wet dreams" as experienced by pubescent boys. In my mind, the hypothesis had at least two things going for it; firstly pubescent boys have increased levels of DHT, which is utilised by the body to develop secondary sex features so there might be a limiting mechanism inherent in the involuntary ejaculation process they experience at times. Secondly, I looked into whether DHT might be "hijacked" into helping with spermatogenesis after ejaculation, diverting it from its evil mission of stealing our plumage during a sensitive time of life.

I found interesting results from the studies. Firstly, for health improvements after age 40 or course, serum testosterone levels incrrease in both women and men after sex, and decrease on days when there is none.

I also found that, for gentlemen of a certain age (in this case, over 60), the relationship between serum testosterone levels and sexual activity is not well correlated, at best., although there may be other strong factors (alcohol, age-related mitohondrial latency, etc) involved.

Sadly for my hypothesis, I have found the following: There seems to be little relationship between serum DHT and spermatogenesis

Interestingly this study found a correlation between fructose present in infertility clinic sperm samples and sperm motility: http://europepmc.org/abstract/med/680199. Watch this space for furthyer posts about the evil of fructose in the modern human's diet.

Finally, there has been chatter in the blogosphere and social media around persistent effects of the use of finasteride as a 5α-reductase inhibitor. https://jamanetwork.com/journals/jamadermatology/fullarticle/1904925

Category: